MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7132
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.A 2.50mm x 12mm emerge balloon catheter was advanced for dilatation.However, while inserting prior to cross the lesion, the balloon was noted to be broken the device was removed without issue and the procedure was completed with a new 2.5x12mm emerge balloon catheter.There were no patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of an emerge mr balloon catheter.Photo media was attached in complaint record.The device was visually and microscopically examined.At 56cm, and 58cm from the strain relief, the hypotube was kinked.There was a separation of the hypotube 59.4cm from the strain relief.The separated ends were ovaled in shape indicating the device was kinked prior to separation.At 5cm distal form the separation, there was a kink in the hypotube.There was contrast in the inflation lumen and blood in the guidewire lumen.The balloon was tightly folded.Photo media depicted the sizing on the hub, and blood to the device.There was a hypotube separation near the middle of the device and three hypotube kinks within proximity to the hypotube separation.Media review aligns with what was seen in analysis and confirmed the reported event.Product analysis confirmed the reported break as there was separation to the device.
 
Event or Problem Description

Brand Name
EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15255016
Report Number2124215-2022-29110
Device Sequence Number5787768
Product Code LOX
UDI-Device Identifier08714729806103
UDI-Public08714729806103
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K113220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/23/2024
Device Model Number7132
Device Catalogue Number7132
Device Lot Number0029304230
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/29/2022
Supplement Date Received by Manufacturer09/12/2022
Initial Report FDA Received Date08/18/2022
Supplement Report FDA Received Date09/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age83 YR
Patient SexMale